MAUDE Adverse Event Report: MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 209999
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
This pi s for case 1 of 2 mps says that during tha reaming their inclination and version was off by a lot in a case last week which he thinks is a suboptimal (extra-articular surface points) however in the case today they went to ream and before actually powering the mics the system showed that the acetabulum was reamed to the point of being red.He said checkpoints passed and registration was accurate.Update 12/august/2024: mps reported inclination and version inaccuracy during tha, which mps attributes as possibly linked to poor registration pattern + red already showing up prior to reaming.Re-registration did not resolve.Checkpoints before and after cut attempts passed.This support case and work order are being submitted due to a spontaneous cancellation of a prior work order.
 
Event or Problem Description
This pi s for case 1 of 2.Mps says that during tha reaming their inclination and version was off by a lot in a case last week which he thinks is a suboptimal (extra-articular surface points) however in the case today they went to ream and before actually powering the mics the system showed that the acetabulum was reamed to the point of being red.He said checkpoints passed and registration was accurate.Update 12/august/2024: mps reported inclination and version inaccuracy during tha, which mps attributes as possibly linked to poor registration pattern + red already showing up prior to reaming.Re-registration did not resolve.Checkpoints before and after cut attempts passed.This support case and work order are being submitted due to a spontaneous cancellation of a prior work order.
 
Additional Manufacturer Narrative
Reported event.An event regarding inaccurate resection involving a mako robotic arm was reported.The event was confirmed.Method & results.-product evaluation and results: the field service engineer reported: problem reproduced? no.Trouble shooting notes: rob510 - mps reported inclination and version inaccuracy during tha, which mps attributes as possibly linked to poor registration pattern red already showing up prior to reaming.This support case and work order are being submitted due to a spontaneous cancellation of a prior work order.Work performed: thoroughly cleaned hybrid cables and connections, camera lenses, and monitors.Ensured proper tension of transmission cables as well as proper joint friction.Adjusted j2 bump stops to correct alignment.Upon failing auto arm accuracy checks, i performed kinematic calibration.Performed all proper tests and checks per service manual, including pre-surgery test on gud, system is ready for clinical use.Work order disposition: system investigation completed successfully as per service manual.All system checks and tests passed, system is ready for use.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there are other complaints with a similar failure mode for this lot.Conclusions: the alleged failure mode was confirmed to be potentially caused by dislodged bump stops as per the field service engineer visit.Based on the information reviewed there is no indication of any inherent software issue.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.

Brand Name
3.0 RIO ROBOTIC ARM - MICS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20110969
Report Number3005985723-2024-00139
Device Sequence Number8474895
Product Code OLO
UDI-Device Identifier00848486030407
UDI-Public00848486030407
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209999
Device Lot NumberROB510
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date11/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown